My tsh is around 0.02 and my t4 is 16 and my t3 is 1.8. Help please:)

hi there I am suffering from Bipolar which is partly linked to my hypothyroidism condition. I am on a very low income and I can not afford private tests, private medical treatment....so that is a no go!! I am currently buying ndt treatment from america and most of the symptoms have reversed however the rest of the symptoms such as high prolactin and yes i am producing milk from my breasts, irregular periods, lack of appetite, constantly sleeping for over 20 hours a day, insomnia, feeling extremely hot and cold, thinning around the eye brows, chronic fatigue and unable to function properly. I take nutri adrenal supplements and they have not solved the chronic fatigue symptoms.

PLEASE SOME ON HELP ME

14 Replies

oldestnewest
  • Hypohippo, do you have the lab ref ranges or can you get them from your GP receptionist? FT3 looks to be extremely low but I need to see the lab ref ranges to be sure.

    High Prolactin can be caused by SSRIs and bipolar medication but may also be due to prolactinoma, a benign pituitary tumour. Has your GP investigated?

    patient.co.uk/health/prolac...

  • nope he has not investigated into it. I have stopped taking the bipolar medication. the lab ranges for t4 are 9-21 and my t3 is 1.6 to 3

  • Hypohippo, your FT3 is very low barely in range. TSH and FT4 may be low due to the T3 in NDT. How much NDT are you taking? You may need T3 in addition to NDT. T3 can be very beneficial for depression and bipolar. I haven't taken ADs for bipolar since starting T3+T4 in December

    Re the prolactin I think your GP should investigate prolactinoma if the bipolar meds aren't responsible.

  • I am taking 4 grain of ndt and 10 mg of t3

  • I'd be inclined to drop a grain and add in another 20mcg T3 to see if it improves your T3.

  • ok fair enough

  • HypoHippo, I had high prolactin initially when I was diagnosed back in the mid 1980s. But the level went down to normal once I was on thyroid hormone replacement. Even when undertreated, prolactin was still normal.

    Have they ordered an MRI of your head? Back in those days it was a CT scan and they couldn't find any micro-adenoma in my pituitary. Subsequent MRIs over the years for various and other reasons have also been negative. Visual field testing is also done.

    If you were on lithium then that suppresses thyroid and may adversely affect the pituitary as well.

    I don't know how intense testing is over by you, but these things you report are worthy of further investigation.

  • Are you taking lithium for your bipolar?

  • Hyppohyppi Many moons ago when I took an antidepressent it produced milk in my breasts!!!! Do you take anti D's?

  • sounds very much like it could be pituitary issues .. mine low tsh comes from my pituitary and not my thyroid , you need an mri scan and an endo visit , good luck x

  • You are on enough thyroid meds to suppress TSH, but not enough to help your symptoms. I agree that an MRI is a good precautionary measure and agree that lowering your ndt and adding more t3 meds make sense. Biopolar is a symptom and can definitely be related to Thyroid Hormone and Antibodies.

  • Glandulars would be very helpful to you. I would start with one bottle of a pituitary glandular and take one capsule 2x a day. After you finish the bottle get your TSH tested again. I would also pair that with a thyroid glandular. 1 tablet 2x a day. You can monitor how your doing on the thyroid glandular by listening to your heart rate. If it gets a bit out of control then you can go down if your heart rate is normal then you can increase the dose mabye to 2 or 3 tablets 2x a day. Also for the thyroid Kelp is good. keep it under 750mcg perday spread out throughout the day.

  • If you do take lithium or meant to

    You need to take a iodine suppliment with it.

    Maybe a few drops.

    That was for hyperthyroid.

    I read.

  • Have you had liver function tests? I have suffered for years withy Hypothyroid as I had most of mine removed years back. The dosages of Levothyroixin now showing normal ranges and yet still having all of the symptoms of that not being hypothyroid. Now I have found out that it's perhaps the liver problems that are causing all the similar simptoms, going on a diet for Fatty liver desease seems worth a try when nothing else works.

You may also like...